Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: regarding zoloft


 Michaela521 - Sun Apr 09, 2006 5:31 pm

Hello I need some help regarding me taking zoloft in the capsule form. When I swallow the capsule my stomach really starts hurting about 45 minutes to 1 hour latter and lasts for a good time. Do you know why this is happening? Could I perhaps avoid this pain by emptying the contents of the capsule in water and drinking the powder but discarding the capsule that the powder is in? Thank you
 Theresa Jones, RN - Thu Apr 13, 2006 5:36 am

User avatar Hi Michaela521,
Zoloft may be taken with or without food but if stomach irritation occurs when taken without food you may want to try and eat when you take it. One of the possible side effects of this medication is abdominal pain. Be sure to mention this to your physician. Capsules should not be broken open.
Sincerely,
Theresa Jones, RN

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us